MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number UROS-035150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: customer occupation = unknown.G4: pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the coating of a 'urostream hydrophilic wire guide' peeled during a 'scope retrograde' procedure.The coating was activated by injecting saline into the wire case and the wire was not altered from its original condition prior to use.The device was inserted into the urethral access site with the target location being the kidney.When the user removed the device through the scope, it was noted that the wire coating was peeling.The parts of the wire guide coating that separated in the patient were removed with a stone extractor prior to cessation of the case.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, the coating of a 'urostream hydrophilic wire guide' peeled during a 'scope retrograde' procedure.The coating was activated by injecting saline into the wire case and the wire was not altered from its original condition prior to use.The device was inserted into the urethral access site with the target location being the kidney.When the user removed the device through the scope, it was noted that the wire coating was peeling.The parts of the wire guide coating that separated in the patient were removed with a stone extractor prior to cessation of the case.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.One urostream hydrophilic wire guide was returned in an opened labelled package.The wire guide jacket has been peeled from the wire guide at several points for 32cm, starting at 8.4cm from the flexible tip.Approximately 109 cm of the wire guide is undamaged and smooth.The undamaged wire guide jacket has no lifting or separation, surface defects or foreign matter.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Failure to cover the wire guide with solution may lead to difficulty and patient injury when the wire guide is advanced.Precautions: when using the wire guide through a metal cannula or needle, use caution, or damage may occur to the outer coating of the wire guide.Use caution when using a laser.Direct contact with the laser may cause damage to the wire guide.Instructions for use: 1.Flush the procedural device with saline solution before and during use to ensure smooth movement of the hydrophilic wire guide within the device.A specific cause of the complaint could not be established, it is not possible to rule out other devices used during the procedure contributing to the complaint, the damage was reported to have been noted by the user when removing it from a scope.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17713307
Report Number1820334-2023-01209
Device Sequence Number12449953
Product Code OCY
UDI-Device Identifier00827002591516
UDI-Public(01)00827002591516(17)260303(10)CINC003133
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Catalogue NumberUROS-035150
Device Lot NumberCINC003133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown